Alert archive / Missouri / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Kansas City, MO

August 24, 20165 counties in Kansas; 28 counties in Missouri

NWS Kansas City, MO issued this flash flood watch at Aug 24, 2016, 3:36 AM CDT for 5 counties in Kansas; 28 counties in Missouri. It took effect at Aug 24, 2016, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2016, 3:36 AM CDT (08:36 UTC)
In effect from
Aug 24, 2016, 7:00 PM CDT
Expired
Aug 25, 2016, 3:49 AM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 33 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1880 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.9
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted.

710 
WGUS63 KEAX 240836
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 AM CDT WED AUG 24 2016

...TORRENTIAL RAIN POSSIBLE ACROSS NORTHERN MISSOURI TONIGHT...

.A FRONTAL BOUNDARY WILL SETTLE ACROSS NORTHERN MISSOURI THROUGH THE
AFTERNOON...STALLING IN THE VICINITY OF HIGHWAY 36 TONIGHT. THIS WILL
LIKELY LEAD TO SEVERAL ROUNDS OF STRONG THUNDERSTORMS ACROSS
PORTIONS OF NORTHERN MISSOURI...ESPECIALLY IN AREAS NORTH OF THE
MISSOURI RIVER. WHILE THERE HAS NOT BEEN A LOT OF RAIN ACROSS
NORTHERN MISSOURI OF LATE...EXPECTATIONS ARE THAT THESE WILL BE VERY
EFFICIENT RAIN MAKERS AS THERE WILL BE PLENTY OF MOISTURE AVAILABLE.
ADD IN THE POTENTIAL FOR STORMS TO REPEATEDLY MOVE OVER THE SAME
LOCATION...AND FLOODING MIGHT BE AN ISSUE TONIGHT.


KSZ025-102-MOZ001>008-011>017-020>025-032-033-241645-
/O.NEW.KEAX.FF.A.0004.160825T0000Z-160825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...SALISBURY...BRUNSWICK...
KEYTESVILLE...MOBERLY
336 AM CDT WED AUG 24 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KANSAS...ATCHISON KS AND DONIPHAN. IN MISSOURI...ADAIR... 
  ANDREW...ATCHISON MO...BUCHANAN...CALDWELL...CHARITON... 
  CLINTON...DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON... 
  HOLT...LINN MO...LIVINGSTON...MACON...MERCER...NODAWAY... 
  PUTNAM...RANDOLPH...SCHUYLER...SULLIVAN AND WORTH. 

* FROM THIS EVENING THROUGH THURSDAY MORNING

* A STALLED FRONT ACROSS FAR NORTHERN MISSOURI WILL LEAD TO REPEATED
  ROUNDS OF STRONG THUNDERSTORMS TONIGHT...PARTICULARLY IN AREAS
  NORTH OF THE MISSOURI RIVER INTO SOUTHERN IOWA. WIDESPREAD RAINFALL
  AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. 

* WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF 
  CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND 
  URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY 
  FLOOD PRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
622 
WGUS63 KEAX 241800
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED AUG 24 2016

...TORRENTIAL RAIN POSSIBLE TONIGHT...

.A FRONTAL BOUNDARY IS APPROACHING THE AREA THIS
AFTERNOON...STALLING IN THE VICINITY BETWEEN US HIGHWAY 36 AND I-70
TONIGHT. THIS WILL LIKELY LEAD TO SEVERAL ROUNDS OF STRONG
THUNDERSTORMS ACROSS PORTIONS OF NORTHERN INTO CENTRAL MISSOURI AND
EASTERN KANSAS. WHILE THERE HAS NOT BEEN A LOT OF RAIN ACROSS MANY OF
THESE LOCATIONS AS OF LATE...EXPECTATIONS ARE THAT THE STORMS TONIGHT
WILL BE VERY EFFICIENT RAIN PRODUCERS AS THERE WILL BE PLENTY OF
MOISTURE AVAILABLE. ADD IN THE POTENTIAL FOR STORMS TO REPEATEDLY
MOVE OVER THE SAME LOCATION...AND FLOODING COULD BE AN ISSUE
TONIGHT.

KSZ103>105-MOZ028>031-037-250200-
/O.EXA.KEAX.FF.A.0004.160825T0000Z-160825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-CARROLL-JACKSON-
INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE...
WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...
KANSAS CITY...INDEPENDENCE
100 PM CDT WED AUG 24 2016

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF KANSAS AND MISSOURI...
   INCLUDING THE FOLLOWING AREAS...IN KANSAS...JOHNSON KS... 
  LEAVENWORTH AND WYANDOTTE. IN MISSOURI...CARROLL...CLAY... 
  JACKSON...PLATTE AND RAY. 

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING

* A STALLED FRONT ACROSS NORTHERN TO CENTRAL MISSOURI WILL LEAD TO
  REPEATED ROUNDS OF STRONG THUNDERSTORMS TONIGHT...PARTICULARLY IN
  AREAS ALONG AND NORTH OF THE I-70 CORRIDOR. WIDESPREAD RAINFALL
  AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF 
  CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND 
  URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY 
  FLOOD PRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KSZ025-102-MOZ001>008-011>017-020>025-032-033-250200-
/O.CON.KEAX.FF.A.0004.160825T0000Z-160825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...SALISBURY...BRUNSWICK...
KEYTESVILLE...MOBERLY
100 PM CDT WED AUG 24 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHEAST KANSAS...ATCHISON KS AND 
  DONIPHAN. IN MISSOURI...ADAIR...ANDREW...ATCHISON MO... 
  BUCHANAN...CALDWELL...CHARITON...CLINTON...DAVIESS...DE KALB...
   GENTRY...GRUNDY...HARRISON...HOLT...LINN MO...LIVINGSTON... 
  MACON...MERCER...NODAWAY...PUTNAM...RANDOLPH...SCHUYLER... 
  SULLIVAN AND WORTH. 

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING

* A STALLED FRONT ACROSS NORTHERN TO CENTRAL MISSOURI WILL LEAD TO
  REPEATED ROUNDS OF STRONG THUNDERSTORMS TONIGHT...PARTICULARLY IN
  AREAS ALONG AND NORTH OF THE I-70 CORRIDOR. WIDESPREAD RAINFALL
  AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. 

* WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF 
  CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND 
  URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY 
  FLOOD PRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
994 
WGUS63 KEAX 250203
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT WED AUG 24 2016

...THREAT OF TORRENTIAL RAIN WILL CONTINUE OVERNIGHT...

MOZ001-002-011-250315-
/O.CAN.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-NODAWAY-HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...FAIRFAX...
MARYVILLE...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG
903 PM CDT WED AUG 24 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST MISSOURI HAS
BEEN CANCELLED. THE HEAVY RAIN THREAT HAS SHIFTED TO THE SOUTH AND
FLASH FLOODING IS NO LONGER A THREAT. 

$$

KSZ025-102>105-MOZ003>008-012>017-020>025-028>033-037-251015-
/O.CON.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-WORTH-
GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-
LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING...
KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...
LENEXA...GRANT CITY...ALBANY...STANBERRY...KING CITY...BETHANY...
PRINCETON...MERCER...UNIONVILLE...LANCASTER...QUEEN CITY...
GREENTOP...DOWNING...GLENWOOD...SAVANNAH...COUNTRY CLUB VILLA...
MAYSVILLE...STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE
903 PM CDT WED AUG 24 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... 
  LEAVENWORTH AND WYANDOTTE. IN MISSOURI...ADAIR...ANDREW... 
  BUCHANAN...CALDWELL...CARROLL...CHARITON...CLAY...CLINTON... 
  DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...JACKSON... 
  LINN MO...LIVINGSTON...MACON...MERCER...PLATTE...PUTNAM... 
  RANDOLPH...RAY...SCHUYLER...SULLIVAN AND WORTH. 

* UNTIL 7 AM CDT THURSDAY

* EARLY EVENING THUNDERSTORMS HAVE LAID OUT A BOUNDARY NEAR THE
  MISSOURI RIVER. ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS WILL
  LIKELY MOVE REPEATEDLY OVER THE SAME AREAS...PRODUCING VERY HEAVY
  RAINS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED
  WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF 
  CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND 
  URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY 
  FLOOD PRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
728 
WGUS63 KEAX 250247
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 PM CDT WED AUG 24 2016

...THREAT OF TORRENTIAL RAIN WILL CONTINUE OVERNIGHT...

KSZ025-102-MOZ003>005-012-013-020-250400-
/O.CAN.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-DONIPHAN-WORTH-GENTRY-HARRISON-ANDREW-DE KALB-
BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...GRANT CITY...ALBANY...STANBERRY...KING CITY...
BETHANY...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...
ST. JOSEPH AIRPORT...ST. JOSEPH
947 PM CDT WED AUG 24 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND
MISSOURI HAS BEEN CANCELLED. THE THREAT OF FLASH FLOODING TYPE RAINS 
WILL BE SOUTH OF THE REGION TONIGHT.

$$

KSZ103>105-MOZ006>008-014>017-021>025-028>033-037-251100-
/O.CON.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...PRINCETON...MERCER...UNIONVILLE...LANCASTER...
QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE
947 PM CDT WED AUG 24 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...JOHNSON KS...LEAVENWORTH AND WYANDOTTE. IN 
  MISSOURI...ADAIR...CALDWELL...CARROLL...CHARITON...CLAY... 
  CLINTON...DAVIESS...GRUNDY...JACKSON...LINN MO...LIVINGSTON... 
  MACON...MERCER...PLATTE...PUTNAM...RANDOLPH...RAY...SCHUYLER 
  AND SULLIVAN. 

* UNTIL 7 AM CDT THURSDAY

* THUNDERSTORMS WILL CONTINUE TO MOVE REPEATEDLY OVER THE SAME AREAS
  FROM WEST CENTRAL INTO NORTHEAST MISSOURI INTO THE EARLY MORNING
  HOURS OF THURSDAY. BETWEEN ONE AND THREE INCHES OF RAIN HAS ALREADY
  FALLEN OVER THE SOUTHERN SECTIONS OF THE KANSAS CITY METRO SINCE 7
  PM. ADDITIONAL WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
  EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF 
  CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND 
  URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY 
  FLOOD PRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
261 
WGUS63 KEAX 250849
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 AM CDT THU AUG 25 2016



KSZ103>105-MOZ006>008-014>017-021>025-028>033-037-251000-
/O.CAN.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-
INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...PRINCETON...MERCER...UNIONVILLE...LANCASTER...
QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE
349 AM CDT THU AUG 25 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS
BEEN CANCELLED. WHILE MORE STORMS ARE EXPECTED ACROSS THE REGION
LATER TODAY AND TONIGHT...THE THREAT OF FLASH FLOODING TYPE RAINS
LOOKS VERY LOW.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 12:06 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 24, 12:06 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1206 AM CDT WED AUG 24 2016

.Update...
Issued at 1005 PM CDT TUE AUG 23 2016

Been watching two areas...OMA area and north central KS
supercell...for the past few hours. The OMA activity has congealed
and now forming an expanding cold pool which is now pushing
southeast. The north central KS supercell has morphed into an
accelerating bow echo. Both features will be enhanced and maintained
by an increasing ssw low level jet. All that said have adjusted the
PoPs over northwest/west central MO and adjacent eastern KS to
account for these developments/expectations.

&&

.Discussion...
Issued at 304 PM CDT TUE AUG 23 2016

So far, other than some showers and a few isolated thunderstorms that
popped up throughout the first portion of the day, the weather has
thus far been relatively quiet. However, there is continued
anticipation of convection amping up as the night progresses.
Currently looking at the potential for two main rounds of storms this
evening into the overnight hours. The first would be this afternoon
into the evening hours, thanks to the combination of some
destabilization plus an increasing LLJ, although lapse rates have
been paltry. This LLJ will continue to intensify as the night
continues, opening up the door for round two of storms to occur
around midnight through as late as the pre-dawn hours. Of particular
note, all of the models seem to be struggling resolving what's going
on and what's to occur so haven't been able to hone in on one
particular model. As for the primary threats, wind would be at the
top of the list should storms go severe, although hail and a brief
spin-up aren't out of the question.

Another severe weather threat exists for late tomorrow as a frontal
boundary approaches from the north and west. Increasing shear values
with a potentially even more unstable airmass ahead of the front
yields a bit more of a concern for the severe potential tomorrow. The
limiting factor would be the timing as model runs have been slowing
down the front's progression. Primary hazard looks to again be gusty
to perhaps damaging winds but there is the added threat of moderate
to locally heavy rainfall creating a localized flood threat,
particularly if storms train over the same areas and where flash
flood guidance might be lower.

For the remainder of the forecast period, couldn't feasibly remove
PoPs from any period as the region remains locked in an unsettled
pattern. The aforementioned frontal boundary stalls out across
central to southern MO Thursday before washing out on Friday. With
ample moisture flowing in under southerly to southwesterly flow into
the weekend and the forecast area sitting on the periphery of ridging
to the east, the door is left open for multiple days of convection
chances for the forecast area, although not everyone will of course
see rain everyday. Temperatures generally speaking will remain near
or slightly below normal for this time of year, especially under any
sort of cloud cover that may limit daytime heating. Wednesday looks
to be the warmest day of week for the southern two-thirds of the
forecast area with these locations sitting within the warm sector
ahead of the front.

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1158 PM CDT TUE AUG 23 2016

Showers and thunderstorms will move across northern MO overnight with
the southern edge of the activity possibly reaching down to the MO
River. VFR conditions with gusty southerly winds will prevail south
of this activity while MVFR ceilings likely under the stronger
storms. The convection should move into far northeast and east
central MO by mid Wednesday morning. The rest of the morning should
be dry with VFR conditions.

While isolated convection is possible just about anywhere during the
early/mid afternoon hours thunderstorms should start to bubble late
afternoon/early evening as a cold front slides southeast through
northwest MO. The evening convective activity will likely track
repeatedly over the same region as the front stalls. West central
MO/east central KS into northeast MO looks like the most favored
region. MVFR ceilings/visibilities with occasional IFR ceilings are
likely.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Update...MJ
Discussion...lg
Aviation...MJ
Hazardous weather outlook, Aug 23, 6:00 AM CDT, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT TUE AUG 23 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
600 AM CDT TUE AUG 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA TODAY WITH STORMS
 PERSISTING INTO THE OVERNIGHT HOURS. THERE IS A THREAT OF SEVERE
 WEATHER WITH THE STORMS TODAY AND TONIGHT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE REGION
 WEDNESDAY...LASTING INTO WEDNESDAY NIGHT. THE THREAT OF SEVERE
 WEATHER WILL ACCOMPANY STORMS AGAIN WEDNESDAY...WITH ANOTHER ROUND
 OF STORMS POSSIBLE THIS WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Aug 24, 12:09 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CDT WED AUG 24 2016

MOZ001-002-011-240545-
NODAWAY MO-ATCHISON MO-HOLT MO-
1209 AM CDT WED AUG 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...NODAWAY AND NORTHERN
HOLT COUNTIES UNTIL 1245 AM CDT...

AT 1207 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VILLISCA TO NEAR
BLANCHARD TO 6 MILES SOUTH OF NEBRASKA CITY...AND MOVING SOUTHEAST
AT 45 MPH.  THE AUTOMATED WEATHER STATION IN SHENANDOAH NEBRASKA
REPORTED A 55 MPH WIND.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARYVILLE...TARKIO...MOUND CITY...ROCK PORT...FAIRFAX...
BURLINGTON JUNCTION...HOPKINS...RAVENWOOD...MAITLAND...SKIDMORE...
CRAIG...ROCKPORT...BARNARD...PARNELL...GRAHAM...CLEARMONT...ELMO...
PICKERING...WESTBORO AND WATSON.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 84 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4057 9464 4039 9460 4036 9460 4013 9485
      4012 9540 4018 9548 4023 9547 4025 9549
      4026 9555 4030 9556 4031 9566 4034 9562
      4041 9566 4046 9564 4048 9570 4054 9565
      4056 9568 4052 9571 4052 9575 4058 9577
TIME...MOT...LOC 0507Z 323DEG 38KT 4086 9498 4061 9531 4058 9581

LEIGHTON
Special weather statement, Aug 24, 12:11 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 AM CDT WED AUG 24 2016

KSZ025-102-103-MOZ020-028-240600-
ATCHISON KS-DONIPHAN KS-LEAVENWORTH KS-BUCHANAN MO-PLATTE MO-
1211 AM CDT WED AUG 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEAVENWORTH...
SOUTHERN DONIPHAN...ATCHISON...NORTHWESTERN PLATTE AND WESTERN
BUCHANAN COUNTIES UNTIL 100 AM CDT...

AT 1211 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MUSCOTAH TO NEAR HOYT...AND
MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...ATCHISON...WATHENA...ELWOOD...EFFINGHAM...RUSHVILLE...
LANCASTER...EASTON...MUSCOTAH...DENTON...LEWIS AND CLARK VILLAGE...
DONIPHAN...FARMINGTON...HURON...IATAN...BENDENA...
LEWIS AND CLARK VI...POTTER...ST. JOSEPH AIRPORT AND ARRINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3965 9557 3965 9534 3974 9534 3977 9487
      3917 9509 3917 9518 3942 9518 3942 9557
TIME...MOT...LOC 0511Z 259DEG 27KT 3954 9552 3923 9565

LEIGHTON
Special weather statement, Aug 24, 12:55 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 AM CDT WED AUG 24 2016

KSZ025-103-104-MOZ028-240645-
WYANDOTTE KS-ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
1255 AM CDT WED AUG 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR LEAVENWORTH...WYANDOTTE...
SOUTHEASTERN ATCHISON AND PLATTE COUNTIES UNTIL 145 AM CDT...

AT 1254 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LANSING...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHAWNEE...LEAVENWORTH...LANSING...BONNER SPRINGS...PARKVILLE...
TONGANOXIE...PLATTE CITY...BASEHOR...EDWARDSVILLE...RIVERSIDE...
WEATHERBY LAKE...WESTON...LAKE QUIVIRA...KANSAS CITY...
LAKE WAUKOMIS...CAMDEN POINT...FERRELVIEW...PLATTE WOODS...
EASTON AND HOUSTON LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 418.
 INTERSTATE 29 BETWEEN MILE MARKERS 5 AND 27.
 INTERSTATE 635 BETWEEN MILE MARKERS 4 AND 9.
 INTERSTATE 435 BETWEEN MILE MARKERS 9 AND 39.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 216 AND 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3950 9467 3932 9460 3923 9460 3904 9471
      3905 9481 3906 9484 3905 9488 3908 9519
      3942 9518 3942 9521 3943 9521
TIME...MOT...LOC 0554Z 268DEG 37KT 3926 9498

LEIGHTON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:11 AM CDTSpecial Weather StatementEAXAtchison49 min
Aug 24, 12:55 AM CDTSpecial Weather StatementEAXLeavenworth, Wyandotte50 min
Aug 24, 6:57 PM CDTSevere Thunderstorm WarningEAXDoniphan38 min
Aug 24, 12:09 AM CDTSpecial Weather StatementEAXAtchison, Nodaway36 min
Aug 24, 12:15 AM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth45 min
Aug 24, 12:25 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Daviess, Gentry, Harrison, Holt and 3 more6 hr

Nearby

Flash Flood Watches in Missouri, 2016Flash Flood Watches in Kansas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.